# SDR USAASB98274

- Difficulty date: October 18, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N397US
- Make and model: Boeing 737-3B7
- Aircraft serial: 23319
- Engine: Pwa JT8D217
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Location: Nr 2 Nacelle
- Stage of operation: CL
- Nature of condition: C, R, B
- Precautionary procedure: A

## Discrepancy

CHS - FLT 175 - AFTER T/O AT APPROX 500 FT, CREW HEARD A LOUD NOISE AS IF A COMPRESSOR STALL OCCURRED ON THE NR 2 ENG. THE NR 2 ENG INSTRUMENTS DROPPED OFF TO NEAR IDLE THEN GRADUALLY RECOVERED TO NORMAL.  SMOKE WAS REPORTED IN THE CABIN, WHILE ONE PAX REPORTED A HYD SMELL AND ANOTHER BURNED TIRES.  FLT RETURNED TO FIELD AT CHS AND LANDED W/O INCIDENT.  ODOR IN CABIN DISSIPATED PRIOR TO TOUCHDOWN.  NO EMERGENCY WAS DECLARED AND THE ENG WAS NOT SHUT DOWN IN FLT.  UPON ARRIVAL AT THE GATE, MX DISCOVERED SIGNS OF A BIRD STRIKE.  MX CLEANED BIRD REMAINS FROM THE NR 2 ENG AND THE RT WING LEADING EDGE, INBD OF ENG.  NO DAMAGE NOTED TO WING LEADING EDGE.  PROGRAMMED FOR NR 18 AND 19, FIRST STAGE FAN BLADE REPLACEMENT
